Short of breath

Hi. Since my last cardioversion 2 weeks ago I am in sinus rhythm but am aware of every heart beat and feel short of breath. My last fast AF was brought on by swimming which has never happened before I had been swimming 2 miles a week with no ill effects prior to this episode. Is this the nature of AF does it progress to excercise intolerant. I am on bisoprolol 7.5mgs. I have paroxysmal AF. I have an ablation booked for December and am wondering wether it is likely to help with my excercise intolerance. Do other people with AF experience the feeling of fight or flight that seems ever present ie constantly on edge and nervous.

8 Replies

oldestnewest
  • Firstly I suspect that your problems are bisoprolol induced as this drug slows the heart rate and makes one sluggish and difficult to exercise. The ablation should make life easier for you if all goes well and you are able to reduce or even stop all rate or rhythm control drugs eventually. Do understand that this takes time, several months in fact so be patient.

    The second point is that we AFers do tend to be over aware of your hearts and often feel every beat or little misfire. I'm six plus years past my third successful ablation and still know every little thing that goes on in there. This is not helped by the fact that I can hear my pulse in my right ear when there is no other noise . You might think it is re-assuring to hear it plodding along steadily but in fact it can be quite off putting as my stupid brain often puts music to the beat and "rock around the clock" is not good when you are trying to go to sleep. lol

    Bob

  • Hi Sharon, I had my CV just over 8 weeks ago and recently, bisoprolol was reduced from 3.75 to 2.50. It took a few days for the benefits of the CV to materialise and I was also surprised that it took a few days to adjust to the lower dose. Even with my low dose I believe its the side effects that cause lethargy, achey legs etc rather than the condition. As Bob says, I too am sensitive to changes in the heart. Last night I was convinced I was going to flip back into AF but today, all is well....(Everything crossed!!)

    Wish you luck, sounds like you are getting good advice and support.

    John

  • I was once on 10mg Bisoprolol, having worked up from 2.5. I took my young son to my consultation with my EP. My son's question to him sums up the problem with this particular beta-blocker - " Why is Mum so breathless when there's nothing wrong with her lungs?"

  • I had an ablation in 2005 and after that I was just a normal person, cycling, walking, working, anything and everything. I know they don't all go as well, and also may need repeating, but that was my experience. Got another problem now and maybe another ablation due, don't know yet but being controlled by drugs very well, so no bother.

    Good luck with the ablation.

    Koll

    -------

  • Koll - What drugs are you on?

    Jean

  • Disopyramide, but not for AF in my case. I have a stronger-feeling sort of arrhythmia, loads and loads of ectopics, maybe a bit of AF thrown in for good luck but not much. EP Study due some time to see what's going on but no point at the moment as the drugs are doing the job.

    K

  • Yes to the adrenaline rush feeling, I always experienced it as a pre cursor to AF. I think it must be the body's natural response, don't know why. I do know adrenaline is not good for AF though! I had to avoid all local anaesthetics containing adrenaline, not good if you need a tooth filling.

  • Hi. After seeing a new cardiologist 2 weeks ago , he stopped my Bisopropol. Yippee , now have more energy my legs once ago in feel like my normal. On Bisoprolol sometimes I didn't know which foot to put in front of the other. Ok I'm 77 and expe.ct to slow down , I do take life more slowly and rest whenever I feel the need.

    As for the AF , it terrifies me and each time I have an episode I panic. Just can't help it.

    This site is just brilliant and such a comfort. Thank god for people like Bob D , he is wonderful.

    Last but not least , Congratulations to Bob on his award. Well earned. Bebe.

You may also like...